I am a 40 year old female who has been experiencing crawling sensations on my scalp for a few months. These sensations are pretty much constant in that I always have them, but the locations change constantly on my scalp. Sometimes I also have right-sided facial paresthesia. Other times, if feels as if someone is gently resting his or her hand on my scalp or forehead. The sensations are limited to my scalp and face only.
I do suffer from migraines. I have them fairly infrequently now, probably once every three to four months. However, when I experience one, it’s pretty bad. I take Imitrex and it works well to abate the migraine.
My question is whether a migraine could have triggered some sort of aberrant electrical activity in the nerves that innervate my scalp. I liken it to irregular electrical activity of the heart, when someone needs an ablation to correct this condition.
The funny thing is, if I use my fingers to press firmly on certain pressure points on my scalp and face, the sensations cease immediately. I am wondering if it’s feasible to inject the scalp with something like lidocaine or xylocaine to stop this cycle. I feel as though if the cycle can be broken, these symptoms will end. Thanks for your help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.